Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 9, NWS Cleveland, OH

May 3, 20224 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 3, 2022, 5:48 PM EDT for 4 counties in Ohio. It was in force for 57 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2022, 5:48 PM EDT (21:48 UTC)
Expired
May 3, 2022, 6:45 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Crawford County, OH, Hancock County, OH, Seneca County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 135 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 5:51 PM EDTTSTM WND DMG5 Sw Findlay, OHTREE LIMBS DOWN.
May 3, 5:53 PM EDTTSTM WND GST 602 Sw Findlay, OHASOS STATION KFDY FINDLAY.
May 3, 5:54 PM EDTTSTM WND DMG1 Wsw Findlay, OH12 TO 18 INCH DIAMETER TREE DOWN ON HOUSE.
May 3, 6:08 PM EDTTSTM WND DMGTiffin, OH*DELAYED REPORT* TREE ON WEST PERRY STREET BROUGHT DOWN.
May 3, 6:18 PM EDTTSTM WND DMGBloomville, OH*DELAYED REPORT* MINOR DAMAGE REPORTED INCLUDING TREES DOWN IN BLOOMVILLE CEMETERY AND MUNICIPAL PARK.
May 3, 6:24 PM EDTTSTM WND DMG7 N Attica, OHTREE DOWN ACROSS ROAD ON E COUNTY RD AND N COUNTY RD 29. TIME ESTIMATED VIA RADAR.
May 3, 6:24 PM EDTHAIL 1.5Bloomville, OH
May 3, 6:27 PM EDTTSTM WND DMG7 N Attica, OHUTILITY WIRES DOWN, TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:29 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WUUS51 KCLE 032148
SVRCLE
OHC033-063-147-175-032245-
/O.NEW.KCLE.SV.W.0009.220503T2148Z-220503T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
548 PM EDT Tue May 3 2022

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Seneca County in northwestern Ohio...
  Northern Wyandot County in northwestern Ohio...
  Northwestern Crawford County in north central Ohio...
  Hancock County in northwestern Ohio...

* Until 645 PM EDT.

* At 547 PM EDT, severe thunderstorms were located along a line
  extending from near Rawson to near Arlington to near Ada, moving
  east at 50 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Findlay, Tiffin, Fostoria, Upper Sandusky, McComb, Forest,
  Arlington, Green Springs, New Washington, Bloomville, Sycamore,
  Arcadia, Rawson, Vanlue, Van Buren, New Riegel, Chatfield, Carey,
  Attica and Benton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.

&&

LAT...LON 4114 8379 4117 8360 4117 8342 4120 8342
      4126 8308 4125 8284 4105 8283 4087 8286
      4080 8350 4082 8351 4082 8377 4095 8379
TIME...MOT...LOC 2147Z 253DEG 44KT 4102 8378 4095 8367 4074 8379 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Jaszka
2 follow-up statements
742 
WWUS51 KCLE 032211
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
611 PM EDT Tue May 3 2022

OHC063-032220-
/O.CAN.KCLE.SV.W.0009.000000T0000Z-220503T2245Z/
Hancock OH-
611 PM EDT Tue May 3 2022

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.

LAT...LON 4095 8348 4095 8346 4099 8346 4100 8342
      4120 8341 4126 8311 4125 8284 4101 8283
      4087 8286 4080 8348
TIME...MOT...LOC 2210Z 245DEG 23KT 4118 8330 4105 8318 4084 8341 

$$

OHC033-147-175-032245-
/O.CON.KCLE.SV.W.0009.000000T0000Z-220503T2245Z/
Seneca OH-Wyandot OH-Crawford OH-
611 PM EDT Tue May 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SENECA...NORTHERN WYANDOT AND NORTHWESTERN CRAWFORD COUNTIES...

At 610 PM EDT, severe thunderstorms were located along a line
extending from near Fostoria to near Tiffin to near Forest, moving
northeast at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Tiffin, Fostoria, Upper Sandusky, Green Springs, New Washington,
Bloomville, Sycamore, New Riegel, Chatfield, Carey, Attica, Benton,
Republic, Wharton, Kirby, Bascom, Flat Rock, Oceola and Sulpher
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4095 8348 4095 8346 4099 8346 4100 8342
      4120 8341 4126 8311 4125 8284 4101 8283
      4087 8286 4080 8348
TIME...MOT...LOC 2210Z 245DEG 23KT 4118 8330 4105 8318 4084 8341 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Jaszka
301 
WWUS51 KCLE 032232
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
632 PM EDT Tue May 3 2022

OHC175-032242-
/O.CAN.KCLE.SV.W.0009.000000T0000Z-220503T2245Z/
Wyandot OH-
632 PM EDT Tue May 3 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WYANDOT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.

LAT...LON 4126 8311 4125 8284 4101 8283 4087 8286
      4084 8311 4088 8312 4091 8312 4091 8311
      4100 8312
TIME...MOT...LOC 2232Z 253DEG 44KT 4124 8303 4111 8291 4090 8314 

$$

OHC033-147-032245-
/O.CON.KCLE.SV.W.0009.000000T0000Z-220503T2245Z/
Seneca OH-Crawford OH-
632 PM EDT Tue May 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN SENECA AND NORTHWESTERN CRAWFORD COUNTIES...

At 632 PM EDT, severe thunderstorms were located along a line
extending from Green Springs to 6 miles northeast of Bloomville to
near Sycamore, moving east at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Green Springs, New Washington, Bloomville, Chatfield, Attica, Benton,
Republic, Flat Rock, Oceola and Sulpher Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4126 8311 4125 8284 4101 8283 4087 8286
      4084 8311 4088 8312 4091 8312 4091 8311
      4100 8312
TIME...MOT...LOC 2232Z 253DEG 44KT 4124 8303 4111 8291 4090 8314 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Campbell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:11 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 3, 4:11 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
411 PM EDT Tue May 3 2022

.SYNOPSIS...
Low pressure will move across the region this evening into
Wednesday, pushing a cold front across the area tonight. High
pressure will build into the area Wednesday night through
Thursday. Another low pressure system will approach from the
southwest late Thursday through Friday, before moving across
the area late Friday into Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Quite the complicated forecast heading through this afternoon
and this evening. A closed low to the west of the local area
will continue to move east this evening, with a warm front
lifting northeast across NE OH/NW PA this afternoon. The low
will push a cold front across the forecast area this evening.

As expected, thunderstorms have initiated south of the forecast
area along the pre-frontal trough, generally along I-71. Our
CWA will likely miss out on this convection since extensive
cloud cover and persistent light showers have inhibited
destabilization. However, skies are finally clearing from west
to east, so there may be enough time for at least some
destabilization. The main area to watch over the next several
hours will be the convection near the Indianapolis area. This
line of convection should continue to move east over the next
couple of hours and may clip southern zones this evening.

While buoyancy/CAPE are limited, wind shear and ESRH values
along our southern border warrant concern for damaging wind
gusts and possibly a few spin-ups/weak tornadoes. A Tornado
Watch is in effect for far southern counties until 01Z/9PM this
evening. Southern zones are right on the edge of the severe
weather threat - it's possible that the most intense/organized
convection remains to the south of the forecast area where there
will be the more favorable instability. Otherwise, other
locations farther north may see damaging wind gusts and low
freezing levels may result in small hail within taller storms.

Even if the severe threat doesn't materialize, abnormally high
precipitable water values along with potential for training
showers/thunderstorms may lead to locally heavy rain and perhaps
localized flooding in low-lying and urban areas through this
evening.

Thunder chances should diminish after sunset and PoPs gradually
taper off behind the cold front tonight, although scattered
showers may persist across NE OH/NW PA through Wednesday morning thanks
to wraparound moisture and lake-enhancement as the low
traverses across the forecast area. Dry weather is anticipated
by Wednesday afternoon as high pressure builds into the region.

Tonight's lows will fall into the upper 40s to lower 50s. Below
normal temps continue through the remainder of the near term
period, with highs Wednesday in the mid 50s to lower 60s and
lows falling into the low to mid 40s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A large surface high will remain centered over the central Great
Lakes Thursday as mid/upper troughing lingers over the Northeast
CONUS. However, heights will be rising through the day as a potent
mid/upper shortwave trough progresses from the central Plains
Thursday into the mid Mississippi Valley by Thursday night. This
will force the surface high into the NE CONUS by Thursday night with
warm/moist advection increasing across the Ohio Valley and lower
Great Lakes as low-level flow turns SE. The big surface high to the
north will maintain dry conditions Thursday with temps still running
below normal in the low/mid 60s most areas, but some upper 60s will
occur toward the US 30 corridor. Guidance continues to differ on how
quickly this shortwave will approach the Ohio Valley on Friday since
the mid-level low will be closing off, as is typical in May, and the
ECMWF continues to be the slowest among the guidance. Due to the
fact that the low is closing off and there will be a strong high
ahead of it, leaned toward a slower progression, so slowed the onset
of showers Thursday night into Friday morning compared to NBM
guidance. This delays most of the showers until Friday morning.

The closed low will gradually progress across the Ohio Valley Friday
and Friday night with timing differences continuing in the guidance
as noted above. The overall track of the mid-level and 850 mb low
looks to be across central Ohio with a surface low track only
slightly farther south since the closed system will be vertically
stacked. This puts the greatest upper diffluence and resultant
forcing and moisture transport during the Friday and Friday night
timeframe, so kept the greatest shower coverage during this time.
Trimmed back the highest PoPs Friday and Friday night to keep
likely/categorical generally south of a Findlay to Youngstown line
since the best moisture transport should stay closer to the low
track where an east-west warm frontal boundary will be located, but
all areas will see wet conditions with fairly widespread showers. In
terms of thunder potential, we should build some instability on
Friday afternoon (at least weak), but with a low track over central
or southern Ohio, the best warm sector will be over our southern
counties closer to US 30 and points south. Stayed with the previous
forecast of thunder Friday afternoon into Friday night, but not sure
that it will be widespread; probably just rain and occasional
rumbles. This would of course change if the low trends farther
north.

Highs Friday will be limited to the low 60s due to the rain and
clouds and the warm front likely holding south (probably staying in
the upper 50s near Lake Erie from NE flow), but Friday night lows
should hold in the low 50s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The mid/upper low and associated trough will gradually progress east
through the weekend moving offshore of the Mid Atlantic or Carolinas
by Sunday. The ECMWF and CMC remain slower with this process than
the GFS, but the overall consensus is for the the best moisture and
forcing to exit the Ohio Valley on Saturday. Still carried high PoPs
for showers Saturday morning decreasing slowly from NW to SE during
the afternoon. Surface high pressure building in from the Upper
Midwest Saturday night and Sunday will finally dry things out. Highs
Saturday will still be stuck in the upper 50s to low 60s rebounding
into the mid/upper 60s Sunday thanks to more sunshine and heights
starting to rise.

By early next week, there remains growing consensus that the old low
will cut off and stall offshore of the Carolinas, while deep
longwave troughing digs into the western CONUS. This will force a
strong Omega block-type ridge over the Plains, Midwest, Ohio Valley,
and Great Lakes. This ridge looks to be anomalous, with ensemble H5
heights several standard deviations above normal for early to mid
May. The deterministic ECMWF is most impressive showing a 596 DM H5
ridge over Indiana by Wednesday. For these reasons, bumped up highs
a few degrees above NBM guidance Monday and Tuesday, with low/mid
80s likely by Tuesday! If these signals continue, impressive May
heat with highs in the upper 80s are possible by midweek. Stay
tuned...

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
VFR with pockets at MVFR across TAF sites this afternoon. KTOL
currently at IFR with heavier rain moving through at this time. The
best timing for thunder at KTOL and KFDY will be between 21Z and
00Z. Lingering rain showers will persist at these sites through
the evening. For all other TAF sites, thunderstorm chances will
come in two waves. The first wave of thunderstorms arrives
between 19-21Z, with earlier arrival times at KCLE and KMFD,
and a later arrival time at KERI. This first round of
thunderstorms will exit between 21-23Z from west to east. The
second round of thunderstorms arrives to KMFD, KCLE, KCAK, KYNG,
and KERI between 00-03Z. This second thunderstorm chance will
exit between 02-04Z, again from west to east. Lingering rain
showers will continue through the evening and into the early
morning hours. Southerly winds will increase to 10-15 knots with
gusts up to 25 knots during convective activity and may be
variable at times. As the low pressure system moves away from
the region Wednesday morning, winds will become northerly at
5-10 knots.

&&

.MARINE...
E winds at 15-20 knots early this evening will become N at 10-15
knots early tonight and NNW late tonight through Wednesday morning
while increasing back to 15-20 knots as low pressure passes just
south of the lake. This will generate 1-2 foot waves through tonight
building to 2-4 feet Wednesday morning. N to NE winds at 10-15 knots
continue Wednesday afternoon with waves diminishing to 1-2 feet
followed by lighter NE winds of 5-10 knots Wednesday night and 10-15
knots Thursday as high pressure becomes established in the central
Great Lakes.

Thursday night through Saturday is the most interesting time period
as low pressure passing across central Ohio combines with a strong
high over Hudson Bay to generate stronger E to NE winds. These winds
increase to 15-20 knots Thursday night and 15-25 knots Friday
afternoon into Saturday morning. This could build 4-6 foot waves
given the long fetch and lead to water rises in the western basin.
The highest winds and waves will be Friday afternoon into Saturday
morning. Winds and waves gradually decrease Saturday afternoon, but
E winds at 10-15 knots persist into Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Maines
NEAR TERM...Maines
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...Iverson
MARINE...Garuckas
Hazardous weather outlook, May 3, 5:39 PM EDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
539 PM EDT Tue May 3 2022

LEZ061-142>149-162>169-OHZ003-006>014-089-PAZ001>003-042145-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
539 PM EDT Tue May 3 2022

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ017>023-027>033-036>038-047-042145-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
539 PM EDT Tue May 3 2022

...TORNADO WATCH 175 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 3, 4:39 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
439 PM EDT Tue May 3 2022

OHZ036-037-032115-
Marion OH-Morrow OH-
439 PM EDT Tue May 3 2022

...A strong thunderstorm will impact portions of eastern Marion and
central Morrow Counties through 515 PM EDT...

At 438 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waldo, or 9 miles southeast of Marion, moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Gilead, Cardington, Waldo, Caledonia, Edison, Fulton and State
Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for north central
Ohio.

&&

LAT...LON 4041 8292 4042 8294 4042 8302 4043 8303
      4044 8314 4047 8318 4071 8292 4052 8265
      4039 8292
TIME...MOT...LOC 2038Z 226DEG 40KT 4047 8303

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Campbell
Local storm report, May 3, 4:58 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
458 PM EDT TUE MAY 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             6 WNW CARDINGTON        40.54N 83.00W
05/03/2022  U0.75 INCH       MARION             OH   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

SULLIVAN
Special weather statement, May 3, 5:00 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
500 PM EDT Tue May 3 2022

OHZ028>030-037-032130-
Crawford OH-Richland OH-Ashland OH-Morrow OH-
500 PM EDT Tue May 3 2022

...A strong thunderstorm will impact portions of Richland,
southwestern Ashland, northeastern Morrow and southeastern Crawford
Counties through 530 PM EDT...

At 500 PM EDT, Doppler radar was tracking a strong thunderstorm near
Galion, or near Mount Gilead, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mansfield, Galion, Shelby, Ontario, Lexington, Crestline, Bellville,
Lucas, Mifflin, Iberia and Shauck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for north central
Ohio.

&&

LAT...LON 4055 8270 4067 8286 4070 8286 4071 8291
      4099 8269 4070 8225
TIME...MOT...LOC 2100Z 224DEG 44KT 4065 8280

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Campbell
Special weather statement, May 3, 5:25 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
525 PM EDT Tue May 3 2022

OHZ018-019-027>031-032215-
Crawford OH-Seneca OH-Huron OH-Wyandot OH-Richland OH-Ashland OH-
Wayne OH-
525 PM EDT Tue May 3 2022

...Strong thunderstorms will impact portions of Richland,
southwestern Huron, eastern Seneca, Ashland, northeastern Wyandot,
Crawford and west central Wayne Counties through 615 PM EDT...

At 524 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Bucyrus to near Bellville.
Movement was northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mansfield, Wooster, Ashland, Bucyrus, Shelby, Willard, Ontario,
Lexington, Crestline, Plymouth, Green Springs, New Washington,
Bloomville, Hayesville, Savannah, Polk, Chatfield, Greenwich,
Smithville and Attica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for north central,
northeastern and northwestern Ohio.

&&

LAT...LON 4089 8318 4126 8305 4085 8184 4063 8240
TIME...MOT...LOC 2124Z 243DEG 42KT 4088 8306 4068 8246

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Campbell

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:39 PM EDTSpecial Weather StatementCLEMorrow36 min
May 3, 5:00 PM EDTSpecial Weather StatementCLERichland30 min
May 3, 5:12 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEHancock63 min
May 3, 5:22 PM EDTTornado WarningCLEHancock38 min
May 3, 5:25 PM EDTSpecial Weather StatementCLEAshland, Crawford, Richland50 min
May 3, 5:52 PM EDTTornado WarningCLEHancock, Sandusky, Seneca38 min
May 3, 6:19 PM EDTTornado WarningCLEErie, Huron, Sandusky, Seneca25 min
May 3, 6:22 PM EDTSevere Thunderstorm Warning Considerable damage threatCLECrawford, Erie, Huron, Richland, Sandusky, Seneca38 min
May 3, 6:30 PM EDTSpecial Weather StatementCLESandusky45 min
May 3, 6:49 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky37 min
May 3, 6:49 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshland, Cuyahoga, Erie, Huron, Lorain, Medina41 min
May 3, 7:00 PM EDTSpecial Marine WarningCLE73 min
May 3, 7:02 PM EDTAreal Flood AdvisoryCLEErie, Huron, Sandusky, Seneca3 hr
May 3, 7:10 PM EDTTornado WarningCLELorain19 min
May 3, 7:24 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina, Summit27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.